MAUDE Adverse Event Report: INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS

INTEGRA LIFESCIENCES(IRELAND) CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP; ULTRASONIC SURGICAL PRODUCTS
Catalog Number C4614S
Medical Device Problem Code Output below Specifications (3004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during "left hemi hepatectomy surgery", the cusa excel 36khz curved extended standardtip (c4614s) initially functioned without any issues.However it stopped working, so cem nose cone was removed and reattached, then attempted to use.The amplitude rose only 10%, although the setting was 60 %.Another tip was used, but the amplitude rose only 10%.The procedure was completed by using a crushing clamp.There was no visible misalignment of the handpiece.Malfunction of the tips were suspected.There was surgical delay for more than 30 minutes; however, no adverse consequences to the patient were observed.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h6, h11.The c4614s cusa excel 36khz curved extended standardtip was not returned for evaluation and the lot number is not available; therefore, device history record (dhr) could not be reviewed and failure analysis is not possible.As a result, a definitive root cause determination for this alleged functional issue is not possible, since the product is unavailable for testing.The most probable root cause is generally use error and/or mishandling leading to tip damage.The cusa excel user guide provides guidelines for proper set up, testing and use of cusa tips, and warns against certain conditions, which can lead to partial or full amplitude reduction and/or a tip alarm.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Updated fields: g3, g6, h2, h11.Corrected field: g3 of initial mdr.This follow-up mdr is being submitted to report the aware date which was erroneously omitted from the initial mdr.The aware date of the initial mdr should read 19may2025.
 
Event or Problem Description
N/a.

Brand Name
CUSA EXCEL 36KHZ CURVED EXTENDED STANDARDTIP
Common Device Name
ULTRASONIC SURGICAL PRODUCTS
Manufacturer (Section D)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
ida business&technology park
sragh, tullamore, co.offaly
EI 
Manufacturer (Section G)
INTEGRA LIFESCIENCES(IRELAND)
ida business&technology park
sragh, tullamore, co.offaly
EI  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22186157
Report Number3006697299-2025-00070
Device Sequence Number18285211
Product Code LFL
UDI-Device Identifier10381780026051
UDI-Public10381780026051
Combination Product (Y/N)N
PMA/510(K) Number
K141674
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberC4614S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/14/2025
08/19/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/05/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
36KHZ CEM NOSE CONE (C6636).
Patient SexUnknown